Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Duluth, MN

May 3, 2012Aitkin County, Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 3, 2012, 1:25 AM CDT for Aitkin County, Cass County, Crow Wing County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 1:25 AM CDT (06:25 UTC)
Expired
May 3, 2012, 2:15 AM CDT
In force
50 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 114 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 6.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WUUS53 KDLH 030625
SVRDLH
MNC001-021-035-030715-
/O.NEW.KDLH.SV.W.0001.120503T0625Z-120503T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
125 AM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  EAST CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHEASTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 215 AM CDT

* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM WASHBURN LAKE TO 5 MILES
  NORTH OF LITTLE PINE TO 7 MILES NORTHWEST OF PINE KNOLL...AND
  MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUKENABO...WALDECK...SWATARA AND HASSMAN AROUND 135 AM CDT.
  HAYPOINT AROUND 140 AM CDT.
  HILL CITY AND PALISADE AROUND 145 AM CDT.
  FLOWAGE LAKE AND LIBBY AROUND 150 AM CDT.
  BIG SANDY LAKE AROUND 155 AM CDT.
  SHESHEBEE AND BALL BLUFF AROUND 200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4694 9424 4704 9358 4703 9340 4692 9314
      4664 9321 4653 9398 4681 9392
TIME...MOT...LOC 0623Z 258DEG 41KT 4691 9398 4683 9377
          4664 9382
WIND...HAIL 70MPH 1.00IN

$$

SENGENBERGER
2 follow-up statements
317 
WWUS53 KDLH 030647
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
147 AM CDT THU MAY 3 2012

MNC001-021-035-030715-
/O.CON.KDLH.SV.W.0001.000000T0000Z-120503T0715Z/
CROW WING MN-CASS MN-AITKIN MN-
147 AM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AITKIN...EAST CENTRAL CASS AND NORTHEASTERN CROW WING COUNTIES UNTIL
215 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HILL CITY TO 6 MILES SOUTHEAST OF
HAYPOINT TO WALDECK...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LIBBY AROUND 155 AM CDT.
  FLOWAGE LAKE...BIG SANDY LAKE AND BALL BLUFF AROUND 200 AM CDT.
  SHESHEBEE AROUND 205 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4704 9359 4703 9340 4692 9314 4664 9321
      4657 9389 4681 9392 4695 9404
TIME...MOT...LOC 0647Z 258DEG 41KT 4698 9359 4687 9343
          4667 9352
WIND...HAIL 60MPH 1.00IN

$$

SENGENBERGER
256 
WWUS53 KDLH 030708
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
208 AM CDT THU MAY 3 2012

MNC001-021-035-030718-
/O.EXP.KDLH.SV.W.0001.000000T0000Z-120503T0715Z/
CROW WING MN-CASS MN-AITKIN MN-
208 AM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AITKIN...EAST CENTRAL
CASS AND NORTHEASTERN CROW WING COUNTIES WILL EXPIRE AT 215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4704 9359 4703 9340 4692 9314 4664 9321
      4657 9389 4681 9392 4695 9404
TIME...MOT...LOC 0708Z 258DEG 41KT 4703 9325 4692 9309
          4672 9318

$$

SENGENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:22 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 3, 12:22 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1222 AM CDT THU MAY 3 2012

.AVIATION.../06Z TAF ISSUANCE/
MAINLY VFR WITH SCT SHRA/TSRA AFFECTING THE FA UNTIL NEAR 12Z WITH
THE STORMS DIMINISHING. SOME SCT SHRA THROUGH 23Z. HYR MAY HAVE CIGS
DROP INTO THE MVFR RANGE NEAR THE END OF THE TAF CYCLE BUT
CONFIDENCE IS LOW.

&&

.PREV DISCUSSION... /ISSUED 845 PM CDT WED MAY 2 2012/

UPDATE...DELAYED THE ONSET OF THUNDERSTORMS TO 02Z ACROSS THE
SOUTHERN PORTION OF THE FA. HOWEVER...DRY AIR IN PLACE OVER THE FA
AND LOW LEVEL FLOW TURNING TO THE NE WILL REINFORCE THE DRY AND
MAY FURTHER DELAY THUNDERSTORMS. MAY SOME MINOR TWEAKS BUT OVERALL
IN GOOD SHAPE.

PREV DISCUSSION... /ISSUED 642 PM CDT WED MAY 2 2012/

AVIATION...00Z TAFS.
VFR CIGS THROUGH THE FORECAST CYCLE. MODEL UNCERTAINTY WITH THE
ONSET OF PCPN AND THE POTENTIAL FOR THUNDERSTORMS. DID LEAVE A
MENTION OF THUNDERSTORMS AFTER 06Z AS A FRONTAL BOUNDARY LIFTS N
FROM CENTRAL MN. THERE IS ALSO SOME QUESTION ON HOW LONG THE PCPN
AFFECTS THE TAF SITES. CONFIDENCE IS VERY LOW. WITH A NE WIND OFF
OF LAKE SUPERIOR THIS EVENING...SOME MVFR CIGS MAY FORM AT DLH
AFTER 12Z AND LAST THROUGH THE TAF CYCLE.

PREV DISCUSSION... /ISSUED 335 PM CDT WED MAY 2 2012/

SHORT TERM...
SURFACE RIDGING OVER THE NORTHLAND THIS AFTERNOON HAS ALLOWED FOR MOSTLY
SUNNY TO PARTLY CLOUDY SKIES AND TEMPS TO WARM INTO THE 70S TO
EVEN A FEW LOCATIONS IN THE 80S. AT 300 PM...THE DULUTH AIRPORT
HAD REACHED 78 DEGREES. THIS IS THE WARMEST READING AT DULUTH THIS
YEAR AND THE FIRST TIME KDLH HAS BEEN ABOVE 75 DEGREES SINCE MARCH
17 TH.

FORECAST FOCUS ON POPS THROUGH THURSDAY NIGHT. TONIGHT THE REGION
WILL BE POSITIONED BETWEEN A COLD FRONT SLIDING SOUTH OVER
MANITOBA/ONTARIO CANADA...AND A WARM FRONT LIFTING INTO THE SRN
ZONES. LATEST SHORT RANGE MODELS ARE SUGGESTING ANY SHOWERS
ASSOCIATED WITH THE COLD FRONT REMAIN TO THE NORTH OF THE CWA IN
CANADA THIS EVENING. MEANWHILE...THE SHOWERS AND TSTMS IN
RESPONSE TO THE WARM FRONT WILL TRACK NORTH OVER THE REGION
GENERALLY AFTER MIDNIGHT. KEPT BROAD BRUSH CHC/SCT WORDING POPS
THURSDAY DUE TO UNCERTAINTY IN TIMING AND PLACEMENT OF
BOUNDARIES/QPF. MODELS ARE STRUGGLING TO WORK OUT THE DETAILS IN
THE SFC FEATURES AND SHOW LARGE RUN TO RUN CHANGES THROUGH
THURSDAY NIGHT.

MODELS ARE IN AGREEMENT HOWEVER NORTHEAST WINDS AROUND 20 MPH
OVER LAKE SUPERIOR WILL RESULT IN A STRONG LAKE BREEZE THURSDAY.
AFTERNOON TEMPERATURES WILL VARY GREATLY ACROSS NORTHEAST
MINNESOTA AND NORTHERN WISCONSIN...FROM AROUND 50 NEAR LAKE
SUPERIOR...TO THE 70S INLAND. AS THE LAKE BREEZE ADVANCES WEST AND
SOUTH DURING THE DAY...EXPECT FALLING TEMPERATURES AND INCREASING
WINDS OUT OF THE NORTHEAST. IT IS DIFFICULT TO SAY HOW FAR SOUTH
OVER NORTHERN WISCONSIN INTO THE WARM AIR THE LAKE BREEZE WILL
PUSH BUT LATEST MODELS ARE SHOWING THE SFC BOUNDARY MAKES IT ALL
THE WAY OUT OF THE DLH CWA BY 21Z THURS.

EXTENDED...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE A SERIES OF SHORTWAVES AFFECTING THE FORECAST AREA
THROUGH THE WEEKEND. THIS WILL GIVE THE REGION A POSSIBILITY OF
RAIN SHOWERS TROUGH SUNDAY EVENING. THE STRONGEST SHORTWAVE WILL
PASS THROUGH CENTRAL MINNESOTA WITH THE BEST CHANCE FOR RAIN SOUTH
OF HIGHWAY 2 ON SUNDAY. THE ZONAL FLOW THAT HAS BEEN OVER THE
REGION THIS WEEK WILL BREAK DOWN AND MORE TROUGH-ENHANCED PATTERN
WILL DEVELOP AT THE BEGINNING OF NEXT WEEK. THERE WILL BE A WEAK
SHORT WAVE BRINGING A POSSIBILITY FOR RAIN ON TUESDAY AND
WEDNESDAY. MODELS INDICATE A COOLING TREND BEGINNING MID-WEEK AND
CONTINUING INTO NEXT WEEKEND.

PREV DISCUSSION... /ISSUED 1227 PM CDT WED MAY 2 2012/

AVIATION...VFR CONDITIONS ACROSS DLH/HIB/BRD TAFS SITES WITH MVFR
CIGS AT HYR/INL TAFS SITES. THE CONDITIONS WILL IMPROVE TO VFR
CONDITIONS BY MID-AFTERNOON AT THOSE SITES. THE VFR CONDITIONS WILL
CONTINUE INTO THE EVENING HOURS. AN UPPER LEVEL DISTURBANCE WILL
AFFECT OVERNIGHT INTO THURSDAY. CONDITIONS WILL DECREASE TO MVFR
AT MOST SITES WITH IFR IN SHOWERS AND THUNDERSTORMS. AN AREA OF
WEAK HIGH PRESSURE WILL BUILD INTO THE REGION BY MIDDAY THURSDAY
IMPROVING THE CONDITIONS TO VFR AT ALL SITES.

&&

.POINT TEMPS/POPS...
DLH  59  44  58  40 /  50  20  20  30
INL  63  42  60  42 /  50  20  20  20
BRD  72  50  65  46 /  40  10  30  40
HYR  75  52  64  44 /  50  20  20  30
ASX  62  45  58  41 /  50  30  20  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...GSF
Hazardous weather outlook, May 2, 3:39 PM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
339 PM CDT WED MAY 2 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
339 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS MUCH OF OF THE
NORTHLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE FOUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-031030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
339 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE FOUND THURSDAY.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 3, 12:19 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1219 AM CDT THU MAY 3 2012

MNZ010-018-025-030600-
KOOCHICHING-NORTH CASS-NORTH ITASCA-
1219 AM CDT THU MAY 3 2012

...STRONG THUDNERSTORM NEAR CASS LAKE...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH A HISTORY OF PRODUCING HAIL NEAR CASS
LAKE...MOVING NORTHEAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SCHLEY BY 1220 AM...
  DIXON LAKE BY 1245 AM...
  SQUAW LAKE AND ALVWOOD BY 1250 AM...

THE STORM WILL ALSO MOVE JUST WEST OF LAKE WINNIBIGOSHISH.

THE STORM PRODUCED PEA SIZE HAIL FOR FIVE MINUTES JUST WEST OF THE
CASS COUNTY LINE ON COUNTY ROAD 16 IN HUBBARD COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4742 9464 4742 9443 4763 9443 4786 9418
      4772 9390 4724 9451 4733 9469 4738 9468

CLC
Special weather statement, May 3, 12:36 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1236 AM CDT THU MAY 3 2012

MNZ019-026-035-037-030615-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN AITKIN-SOUTH
ITASCA-
1236 AM CDT THU MAY 3 2012

...STRONG STORM MOVING THROUGH SOUTHERN ST. LOUIS COUNTY...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLOODWOOD...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MEADOWLANDS...        ELMER...              CULVER...
  PAYNE...              KELSEY...             ALBORN...
  TOIVOLA...            PROSIT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4726 9273 4698 9238 4677 9294 4695 9318

SENGENBERGER
Special weather statement, May 3, 1:06 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
106 AM CDT THU MAY 3 2012

MNZ025-033>035-030630-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH CASS-
106 AM CDT THU MAY 3 2012

...STRONG STORMS MOVING THROUGH CASS AND CROW WING...

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWANBURG...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WABEDO...             LONGVILLE...          INGUADONA...
  EMILY...              THUNDER LAKE...       LAURA LAKE...
  WASHBURN LAKE...      OUTING...             LITTLE PINE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4713 9395 4669 9356 4657 9426 4684 9452

SENGENBERGER
Special weather statement, May 3, 1:18 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
118 AM CDT THU MAY 3 2012

MNZ019-026-035-037-030645-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN AITKIN-SOUTH
ITASCA-
118 AM CDT THU MAY 3 2012

...STRONG STORMS MOVING THROUGH CARLTON AND SOUTHERN ST. LOUIS
COUNTIES....

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JACOBSON...MOVING NORTHEAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WAWINA...             SWAN RIVER...         WARBA...
  BLACKBERRY...         GOODLAND...           HART LAKE...
  SILICA...             PENGILLY...           CALUMET...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4743 9327 4720 9246 4703 9268 4695 9320
      4702 9351

SENGENBERGER
Local storm report, May 3, 1:20 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
120 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             EMILY                   46.76N 93.96W
05/03/2012  E0.50 INCH       CROW WING          MN   TRAINED SPOTTER

&&

RBERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:19 AM CDTSpecial Weather StatementDLHItasca41 min
May 3, 12:36 AM CDTSpecial Weather StatementDLHCarlton39 min
May 3, 1:06 AM CDTSpecial Weather StatementDLHCass24 min
May 3, 1:18 AM CDTSpecial Weather StatementDLH27 min
May 3, 2:02 AM CDTSpecial Weather StatementDLHSaint Louis13 min
May 3, 2:14 AM CDTSpecial Weather StatementDLHAitkin16 min
May 3, 2:22 AM CDTSpecial Weather StatementDLHSaint Louis38 min
May 3, 2:39 AM CDTSpecial Weather StatementDLHPine51 min
May 3, 3:00 AM CDTSpecial Weather StatementDLHLake45 min
May 3, 3:06 AM CDTSpecial Weather StatementDLHSaint Louis39 min
May 3, 3:16 AM CDTSevere Thunderstorm WarningDLHPine44 min
May 3, 3:55 AM CDTSpecial Weather StatementDLHLake50 min
May 3, 7:07 AM CDTSpecial Weather StatementDLHCrow Wing23 min
May 3, 7:31 AM CDTSpecial Weather StatementDLHCrow Wing44 min
May 3, 8:06 AM CDTSpecial Weather StatementDLHPine39 min
May 3, 8:35 AM CDTSpecial Weather StatementDLHPine40 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.